Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 19, NWS Hastings, NE

October 31, 201311 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Oct 31, 2013, 2:29 PM CDT for 11 counties in Nebraska. It took effect at Nov 1, 2013, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 2:29 PM CDT (19:29 UTC)
In effect from
Nov 1, 2013, 10:00 AM CDT
Expired
Nov 1, 2013, 6:00 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE

Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS73 KGID 311929
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
229 PM CDT THU OCT 31 2013

...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY...

.NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION FRIDAY
MORNING AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF
LOW PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH
PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED
WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY
CONDITIONS FRIDAY...WITH WIND GUSTS TO 45 MPH EXPECTED BY EARLY
AFTERNOON.

NEZ039-040-046-047-060-061-072-073-010500-
/O.NEW.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE
229 PM CDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS...PEAKING
  BY MID AFTERNOON.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUST TO 45
  MPH...ARE EXPECTED.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED
  UP AND BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI/JCB
5 follow-up statements
777 
WWUS73 KGID 010335
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1035 PM CDT THU OCT 31 2013

...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY...

.NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION FRIDAY
MORNING AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF
LOW PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH
PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED
WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY
CONDITIONS FRIDAY...WITH WIND GUSTS TO 45 MPH EXPECTED BY EARLY
AFTERNOON.

NEZ039-040-046-047-060-061-072-073-011200-
/O.CON.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE
1035 PM CDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS...
  PEAKING BY MID AFTERNOON. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH...ARE EXPECTED. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
324 
WWUS73 KGID 010813
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
313 AM CDT FRI NOV 1 2013

...STRONG NORTHWESTERLY WINDS EXPECTED TODAY...

.NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION THIS
MORNING AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF
LOW PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH
PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED
WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY
CONDITIONS ESPECIALLY THIS AFTERNOON...WITH WIND GUSTS TO 45 MPH
EXPECTED BY EARLY AFTERNOON.

NEZ062-074-082-011700-
/O.EXA.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/
HALL-KEARNEY-FURNAS-
INCLUDING THE CITIES OF...GRAND ISLAND...MINDEN...BEAVER CITY
313 AM CDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS... 
  PEAKING BY MID AFTERNOON. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH...ARE EXPECTED. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-040-046-047-060-061-072-073-011700-
/O.CON.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE
313 AM CDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS... 
  PEAKING BY MID AFTERNOON. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH...ARE EXPECTED. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
819 
WWUS73 KGID 011120
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
620 AM CDT FRI NOV 1 2013

...STRONG NORTHWESTERLY WINDS EXPECTED TODAY...

.NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION THIS MORNING
AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF LOW
PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH
PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED
WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY
CONDITIONS ESPECIALLY THIS AFTERNOON...WITH WIND GUSTS TO 45 MPH
EXPECTED BY EARLY AFTERNOON.

NEZ039-040-046-047-060>062-072>074-082-012000-
/O.CON.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
BEAVER CITY
620 AM CDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS... 
  PEAKING BY MID AFTERNOON. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH...ARE EXPECTED. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH/WESELY
914 
WWUS73 KGID 011953
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT FRI NOV 1 2013

...STRONG NORTHWESTERLY WINDS EXPECTED THIS AFTERNOON...

.NORTHWESTERLY WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. 

NEZ039-040-046-047-060>062-072>074-082-012300-
/O.CON.KGID.WI.Y.0019.000000T0000Z-131101T2300Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
BEAVER CITY
253 PM CDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...


* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH...ARE EXPECTED. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED 
  UP AND BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
090 
WWUS73 KGID 012306
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT FRI NOV 1 2013

NEZ039-040-046-047-060>062-072>074-082-020015-
/O.EXP.KGID.WI.Y.0019.000000T0000Z-131101T2300Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-FURNAS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
BEAVER CITY
606 PM CDT FRI NOV 1 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH STILL GUSTY FOR
SOME AREAS...WIND SPEEDS WILL CONTINUE TO DIMINISH TONIGHT.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 31, 12:52 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 31, 12:52 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1252 PM CDT THU OCT 31 2013

.UPDATE...
ISSUED AT 925 AM CDT THU OCT 31 2013

SENT AN UPDATE TO THE FORECAST TO REMOVE THE MENTION OF FOG
THROUGH THE MORNING HOURS AS VISIBILITIES HAVE IMPROVED ACROSS THE
BOARD AND SATELLITE IMAGERY IS INDICATING CLEAR SKIES ACROSS MUCH
OF THE AREA THAT HAD FOG MENTIONED. OTHERWISE...EXPECT REMAINING
MID LEVEL CLOUD COVER ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA THIS MORNING TO ADVECT AWAY FROM THE REGION THROUGH THE LATE
MORNING HOURS...AND FOR A MOSTLY SUNNY...AND BREEZY...AFTERNOON TO
DEVELOP ACROSS ALL AREAS TODAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 610 AM CDT THU OCT 31 2013

OTHER THAN BEING RATHER BREEZY THROUGH TODAY AND MAYBE A BIT
FOGGY EARLY ON...AND MAYBE ALSO A FEW PASSING RAIN SHOWERS MAINLY
IN KS ZONES THROUGH MID-MORNING...ALL IN ALL A DECENT HALLOWEEN IS
IN STORE ESPECIALLY CONSIDERING THAT BREEZES WILL DROP OFF PRETTY
NOTICEABLY BY SUNSET.

09Z OBJECTIVE SURFACE ANALYSIS HIGHLIGHTS THE PRIMARY REGIONAL
SYNOPTIC COLD FRONT EXTENDING SOUTHWESTWARD FROM A 1002 MILLIBAR
LOW OVER NORTHEAST IA...THROUGH SOUTHEAST KS INTO NORTHWEST OK. IN
THE WAKE OF THIS BOUNDARY...A BROAD AREA OF HIGH PRESSURE ON THE
ORDER OF 1008MB BLANKETS THE NEB/NORTHERN KS LOCAL
AREA...PROVIDING LIGHT BREEZES GENERALLY NO MORE THAN 6 MPH TO
MUCH OF THE CWA. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL
DATA HIGHLIGHT A SLIGHTLY POSITIVELY TILTED TROUGH AXIS IN THE
PROCESS OF TRAVERSING THE CENTRAL PLAINS...WITH TWO PRIMARY
VORTICITY MAXIMUMS WITHIN THE TROUGH...ONE OVER CENTRAL SD AND THE
OTHER CHURNING ACROSS THE OK PANHANDLE AREA. ON THE FRONT SIDE OF
THE TROUGH...A 120KT UPPER JET MAX IS EVIDENT AT 300MB EXTENDING
FROM WESTERN OK NORTHEASTWARD ACROSS THE EASTERN HALF OF THE LOCAL
CWA. THE COMBINATION OF LIFT WITHIN THIS JET AXIS...ALONG WITH A
FAIRLY PRONOUNCED AREA OF MID LEVEL CONVERGENCE EVIDENT AT 700MB
JUST TO THE NORTH OF THE PANHANDLE VORT MAX...HAS BEEN PROMOTING
WIDESPREAD RAINFALL OVERNIGHT ACROSS MUCH OF KS...ALTHOUGH
ESSENTIALLY ALL OF THIS PRECIP THUS FAR HAS REMAINED AT LEAST 1
ROW OF COUNTIES SOUTH OF THE CWA. 11-3.9 MICRON SATELLITE IMAGERY
INDICATES THAT A SURGE OF AT LEAST THIN MID-HIGH CLOUDS HAS SURGED
NORTHWARD OVER MOST OF THE CWA DURING THE PAST FEW HOURS...THICKER
IN KS ZONES. EVEN THE THIN HIGHER CLOUDS HOWEVER HAS PUT THE
BRAKES ON AN EFFICIENT TEMPERATURE DROP...WITH MANY SITES STALLING
OUT OR EVEN NUDGING BACK UP A FEW DEGREES SINCE 07Z/2AM. THESE
HIGH CLOUDS HAVE ALSO HELPED DIMINISH THE OVERALL COVERAGE OF
PATCHY...SHALLOW DENSE FOG THAT WAS MORE PREVALENT EARLIER IN THE
NIGHT. LOW TEMPS OVERNIGHT HAVE RANGED FROM MID-UPPER 20S IN THE
WEST TO MID 30S SOUTHEAST...ALTHOUGH SEVERAL SITES MAY HAVE
ALREADY BOTTOMED OUT FOR THE NIGHT.

LOOKING AHEAD AND STARTING WITH THE DAYTIME HOURS...FOG AND POPS
ARE THE MAIN ISSUES INITIALLY. STARTING WITH FOG...AS JUST MENTIONED
THE OVERALL COVERAGE OF PATCHY DENSE HAS IMPROVED...BUT WITH A
LIGHT BREEZE/LOW SURFACE DEWPOINT DEPRESSION ENVIRONMENT STILL IN
PLACE...CERTAINLY CANNOT RULE OUT AT LEAST SPOTTY COVERAGE OF
VISIBILITIES DOWN TO TO AT LEAST 1/2 MILE THROUGH THE 8-10AM TIME
FRAME...ESPECIALLY IN NEB ZONES. TURNING TO THE BIG PICTURE
ALOFT...THE LARGE-SCALE TROUGH AXIS WILL STEADILY PASS DIRECTLY
OVER AND EVENTUALLY EAST OF THE CWA OVER THE COURSE OF THE
DAY...WITH THE 500MB AXIS REACHING A LINE FROM MN TO EASTERN MO BY
SUNSET. AS FOR RAIN CHANCES...ALTHOUGH THE VAST MAJORITY OF PRECIP
WILL CONTINUE TO FOCUS JUST SOUTH-SOUTHEAST OF THE CWA THIS
MORNING...UNTIL THE MID-LEVEL TROUGH AXIS FINALLY PASSES
OVERHEAD...CANNOT RULE OUT THE NORTHERN REACHES OF SPOTTY RAINFALL
BRUSHING UP INTO OUR SOUTHERN CWA...AND THUS WILL CONTINUE TO
CARRY SLIGHT POPS THROUGH 15Z/10AM FOR PRIMARILY
ROOKS/OSBORNE/MITCHELL/JEWELL COUNTIES IN KS. A FEW SHOWERS COULD
EVEN TRY POKING UP INTO THE HEBRON AREA...BUT THE ODDS OF
MEASURABLE PRECIP LOOKED LOW ENOUGH NORTH OF THE STATE LINE TO
KILL A FORMAL MENTION THERE. BEYOND 15Z...VARIOUS SHORT TERM
MODELS SUCH AS THE HRRR/RAP13 AND 00Z 4KM WRF-NMM ALL AGREE THAT
ANY RAINFALL SHOULD HAVE PASSED SAFELY EAST-SOUTHEAST OF THE CWA
BY THAT TIME...RESULTING IN A DRY LATE-MORNING/AFTERNOON AREA WIDE
WITH INCREASING SUNSHINE. FOR THE BULK OF THE DAY...THE MOST
NOTABLE WEATHER FEATURE WILL BE THE INCREASING WEST-NORTHWEST
BREEZES...AS FAIRLY DEEP MIXING TO AT LEAST 800MB PER NAM FORECAST
SOUNDINGS WILL PROMOTE SUSTAINED SPEEDS GENERALLY 15-25 MPH AND
GUSTS 20-35 MPH...WITH THE HIGHER END OF THAT RANGE FOCUSED IN FAR
WESTERN COUNTIES SUCH AS DAWSON/FURNAS. EVEN IN THE WEST
THOUGH...SPEEDS SHOULD AVERAGE ABOUT 5 MPH SHORT OF SOLID ADVISORY
CRITERIA. THIS DEEP MIXING WILL ALSO PROMOTE SOME DEWPOINT MIX-
OUT...AND DEWPOINTS WERE IN FACT LOWERED AT LEAST A FEW DEGREES
FROM PREVIOUS. THIS RESULTS IN MID-LATE AFTERNOON RELATIVE
HUMIDITY VALUES CREEPING DOWN RIGHT AROUND 25 PERCENT FOR A FEW
HOURS IN FAR SOUTHWEST COUNTIES SUCH AS FURNAS/PHILLIPS...BUT THE
DURATION AND AREAL COVERAGE OF 25-OR-LESS RH JUST DOESN/T APPEAR
WORTHY OF A NEAR-CRITICAL FIRE DANGER MENTION IN THE HAZARDOUS
WEATHER OUTLOOK. AS FOR ACTUAL HIGH TEMPS...KEPT THEM VERY SIMILAR
TO PREVIOUS PER THE BLENDING OF A MULTI-MODEL BLEND WITH THE 00Z
NAM...YIELDING A RANGE FROM MID-50S FAR NORTH-NORTHEAST...TO THE
LOW 60S IN KS ZONES AND FURNAS COUNTY AREA. NOT QUITE THE 70S
EXPERIENCED THE LAST FEW HALLOWEENS...BUT STILL RIGHT AROUND
NORMALS FOR THE DATE.

FOR THIS EVENING/OVERNIGHT...THE GOOD NEWS RIGHT OFF THE BAT IS
THAT THE HEALTHY AFTERNOON BREEZES WILL DROP OFF QUITE A BIT
TOWARD SUNSET AND ESPECIALLY THEREAFTER...WITH SUSTAINED SPEEDS
EASING DOWN CLOSER TO 10 MPH ALTHOUGH OCCASIONAL GUSTS TO AROUND
15 MPH WILL LIKELY PERSIST THROUGH THE EVENING...IN TANDEM WITH
EVENING TEMPERATURES SETTLING DOWNWARD THROUGH THE 40S. LOOKING
ALOFT AT THE BIG PICTURE...FAIRLY STRONG NORTHWEST FLOW WILL
DOMINATE THE CENTRAL PLAINS...AS THE CURRENT TROUGH PASSES WELL
OFF INTO THE EASTERN GREAT LAKES BY SUNRISE FRIDAY...WHILE CLOSER
TO HOME A SERIES OF WEAKER..LOW AMPLITUDE DISTURBANCES WILL RIDE
DOWN FROM THE NORTHWEST. ALTHOUGH SUPPOSE A ROGUE SPRINKLE IS NOT
COMPLETELY OUT OF THE QUESTION AT SOME POINT LATE TONIGHT...ITS
PRETTY DARN UNLIKELY GIVEN THE DRY LOW-LEVELS...AND EXPECT MOSTLY
CLEAR SKIES OVERALL WITH SOME PASSING MID LEVEL CLOUDS
OCCASIONALLY MAKING FOR PARTLY CLOUDY. AT THE SURFACE...WESTERLY
BREEZES WILL REMAIN FAIRLY STEADY AROUND 10 MPH THROUGH THE
NIGHT...HELPING KEEP TEMPS FROM FALLING TO THEIR FULL POTENTIAL.
THAT BEING SAID...DID NUDGE DOWN PREVIOUS LOWS SLIGHTLY BASED ON A
BLEND OF VARIOUS MODELS/GUIDANCE...RESULTING IN A FAIRLY UNIFORM
FIELD WITH MOST SPOTS BOTTOMING OUT IN THE 34-37 RANGE.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 455 AM CDT THU OCT 31 2013

HE PRIMARY FORECAST CONCERNS WILL CENTER AROUND STRONG NORTHWEST
WINDS ON FRIDAY THAT COULD NEAR ADVISORY CRITERIA AND THEN THE FOCUS
WILL TURN TOWARDS A STORM SYSTEM THAT IS EXPECTED TO IMPACT THE AREA
MONDAY THROUGH TUESDAY NIGHT.

FRIDAY...THERE WILL BE A QUICK MOVING CANADIAN CLIPPER THAT WILL
TRACK THROUGH THE DAKOTAS AND INTO IOWA. A TIGHT PRESSURE GRADIENT
WITH UNIDIRECTIONAL WIND FLOW WILL SUPPORT STRONGER WINDS WORKING
THEIR WAY TO THE SURFACE DURING PEAK DIURNAL HEATING FRIDAY
AFTERNOON. NORTHWEST ZONES MAY NEAR ADVISORY CRITERIA...SUSTAINED
NEAR 30 MPH AND GUSTS NEAR 45 MPH. THE COLDEST AIR WILL BE DEFLECTED
INTO THE GREAT LAKES REGION AND HIGHS ACROSS OUR FORECAST AREA WILL
ONCE AGAIN RANGE FROM THE MID 50S TO AROUND 60 WITH AT LEAST A FAIR
AMOUNT OF SUNSHINE.

SATURDAY AND SUNDAY...THE UPPER FLOW PATTERN IS CURRENTLY RATHER
FAST/PROGRESSIVE. AN UPPER RIDGE WILL SLIDE ACROSS THE PLAIN THIS
WEEKEND RESULTING IN DRY CONDITIONS AND LIKELY THE WARMEST
TEMPERATURES OF THE WEEK. HIGHS WILL GENERALLY RANGE FROM THE MID
50S TO MID 60S.

MONDAY...A LARGE UPPER TROUGH WILL DIG ACROSS THE ROCKIES WITH
MOISTURE BEGINNING TO PULL NORTH OVER THE SOUTHERN PLAINS. A SFC COLD
FRONT WILL SLIDE SOUTH AND LIKELY STALL OUT SOMEWHERE OVER OUR
FORECAST AREA OR JUST SOUTH OF OUR ZONES. THE POSITION OF THE COLD
FRONT IS KEY FOR PRECIPITATION TYPE THROUGHOUT THIS EVENT. THE 00Z
ECMWF...CANADIAN GEM...AND GFS ALL BRING PRECIPITATION TO OUR AREA
AT SOME POINT EARLY NEXT WEEK...BUT ARE GENERALLY RATHER LIGHT WITH
INITIAL PRECIPITATION CHANCES DURING THE DAY ON MONDAY. HIGH
TEMPERATURES WILL FALL BEHIND THE COLD FRONT AND THEIR COULD BE A
RATHER SHARP TEMPERATURE GRADIENT ACROSS OUR FORECAST AREA DEPENDING
ON THE LOCATION OF THE COLD FRONT.

MONDAY NIGHT THROUGH TUESDAY NIGHT. THE BRUNT OF THE STORM SYSTEM
SHOULD TRACK ACROSS THE CENTRAL PLAINS AND THE 00Z GFS...CANADIAN
GEM...AND ECMWF ALL INDICATE THAT THE TEMPERATURE PROFILE WILL
SUPPORT POSSIBLE SNOW ACROSS AT LEAST OUR WESTERN ZONES WITH
DECREASING CONFIDENCE IN FROZEN PRECIPITATION AS YOU HEAD EAST OF
THE TRI-CITIES. HAVE LOWERED HIGHS ON TUESDAY TO THE LOWER
40S...WHICH IS STILL TOO HIGH IF THE LATEST 00Z MODEL RUNS ARE
ACCURATE. AT THIS POINT...HIGHS COULD VERY WELL BE STUCK IN THE 30S
WITH ACCUMULATING SNOW ACROSS PORTIONS OF OUR FORECAST AREA
POSSIBLE. MOST DETERMINISTIC MODELS AND ENSEMBLES INDICATE THIS WILL
BE A FAST MOVING OPEN WAVE. IN ADDITION...AIR TEMPERATURES WILL BE
MARGINAL FOR SNOW AND THE GROUND IS STILL WARM. CONSEQUENTLY...THIS
DOES NOT SEEM LIKE A BIG SNOW MAKER...BUT PORTIONS OF OUR FORECAST
AREA COULD CERTAINLY SEE THE FIRST SNOW FLAKES OF THE YEAR AND MAYBE
EVEN SOME ACCUMULATION IF CURRENT FORECAST MODEL SOLUTIONS PAN OUT.

WEDNESDAY...MOST FORECAST MODELS HAVE THE UPPER WAVE EXITING OUR
AREA TO THE EAST. TEMPERATURES WILL REMAIN COOL BUT COULD MODERATE
SOME BACK INTO THE 40S. OUR GOING FORECAST MAY BE A BIT TOO WARM
ESPECIALLY IF THE STORM SYSTEM SLOWS DOWN.

&&

.AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1240 PM CDT THU OCT 31 2013

VFR CONDITIONS ARE EXPECTED TO PERSIST AT KGRI FOR THE NEXT 24
HOURS...WITH INCREASING WESTERLY WINDS EXPECTED THIS AFTERNOON AND
AGAIN ON FRIDAY. AS SKIES HAVE CLEARED THE PAST FEW HOURS...WE
HAVE ALREADY BEEN SEEING GUSTY WESTERLY WINDS DEVELOPING UPSTREAM
OF THE TERMINAL THIS AFTERNOON. AS A RESULT...EXPECT WINDS TO
INCREASE OVER THE NEXT HOUR OR TWO...EVENTUALLY GUSTING TO 26 KTS
OR SO. WINDS ARE EXPECTED TO DECOUPLE AT THE TERMINAL OVERNIGHT
AFTER THE SUN SETS...WITH A TIGHTENING PRESSURE GRADIENT HELPING
MAINTAIN ELEVATED WINDS NEAR 12 KTS THROUGH THE EARLY MORNING
HOURS FRIDAY. THEREAFTER...THE PRESSURE GRADIENT WILL FURTHER
INCREASE ACROSS THE REGION LATE FRIDAY MORNING...ALLOWING FOR WIND
GUSTS APPROACHING 30KTS TOMORROW AFTERNOON. OTHER THAN WINDS...NO
VISIBILITY RESTRICTIONS OR LOW CEILINGS ARE EXPECTED AT THE
TERMINAL AT THIS TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...SAR
SHORT TERM...PFANNKUCH
LONG TERM...WESELY
AVIATION...SAR
Hazardous weather outlook, Oct 31, 9:27 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
927 AM CDT THU OCT 31 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
011430-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
927 AM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG NORTHWEST WIND OF 25 TO 30 MPH...WITH GUSTS APPROACHING
45 MPH...WILL BE POSSIBLE FRIDAY AFTERNOON...PRIMARILY ALONG AND
NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.